Alert archive / Missouri / Tornado Warnings in 2024

Tornado Warning 62, NWS St. Louis, MO

May 26, 2024Saint Louis County, City of Saint Louis, Missouri; Monroe County, Saint Clair County, Illinois

NWS St. Louis, MO issued this tornado warning at May 26, 2024, 5:43 PM CDT for Saint Louis County, City of Saint Louis, Missouri; Monroe County, Saint Clair County, Illinois. It was in force for 47 min. 41 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2024, 5:43 PM CDT (22:43 UTC)
Expired
May 26, 2024, 6:30 PM CDT
In force
47 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

Counties Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 38 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 5:48 PM CDTTORNADO4 N Arnold, MOA weak EF1 tornado with maximum wind speeds of 97mph tracked through Oakville and crossed the Mississippi River uprooting trees and snapping large tree branches as well as damaging a carport and shed, until it lifted just west of Columbia.
May 26, 5:50 PM CDTHAIL 11 Nw Oakland, MO
May 26, 5:50 PM CDTHAIL 1.751 S Maplewood, MO
May 26, 5:52 PM CDTHAIL 11 E Kirkwood, MO
May 26, 5:53 PM CDTHAIL 1.51 Nw Crestwood, MOReport from mPING: Ping Pong Ball (1.50 in.).
May 26, 5:53 PM CDTHAIL 1.751 S Lakeshire, MOTime and location are approximate, estimated based on radar and report.
May 26, 5:54 PM CDTHAIL 1Kirkwood, MOlocation and time radar estimate. report from social media.
May 26, 5:54 PM CDTHAIL 1.251 Nw Crestwood, MOReport from mPING: Half Dollar (1.25 in.).
May 26, 5:54 PM CDTHAIL 1.51 N Webster Groves, MOReport from mPING: Ping Pong Ball (1.50 in.).
May 26, 5:55 PM CDTTSTM WND DMG2 Nne Oakville, MOCorrects previous tstm wnd dmg report from 2 NNE Oakville. Tree on a house in Oakville.
May 26, 5:57 PM CDTTSTM WND DMG2 Ssw Mehlville, MOCorrects previous tstm wnd dmg report from 2 SSW Mehlville. Large tree down and another snapped in half, central AC unit blown over.
May 26, 5:58 PM CDTTSTM WND DMGOakville, MOTree down on house.
May 26, 5:58 PM CDTHAIL 1.251 Sw Shrewsbury, MOReport from mPING: Half Dollar (1.25 in.).
May 26, 6:00 PM CDTTSTM WND DMG2 E Mehlville, MOLarge tree branch down in Jefferson Barracks State Park.
May 26, 6:00 PM CDTTSTM WND DMG2 Nne Oakville, MOLarge tree branches blown down. Time approximate.
May 26, 6:00 PM CDTTSTM WND DMG2 Sw Mehlville, MOSignificant damage to shingles, but roof still in place. Possible tornado damage.
May 26, 6:00 PM CDTHAIL 1.751 W Webster Groves, MO
May 26, 6:01 PM CDTTSTM WND DMG1 Wnw Columbia, ILTree down and damaged fence. Possible tornado damage.
May 26, 6:01 PM CDTHAIL 11 Nw Lakeshire, MO
May 26, 6:01 PM CDTHAIL 11 Wnw Lakeshire, MO
May 26, 6:01 PM CDTHAIL 1.75Oakland, MO
May 26, 6:01 PM CDTHAIL 21 Sw Webster Groves, MOReport from mPING: Hen Egg (2.00 in.).
May 26, 6:01 PM CDTHAIL 2.252 S Crestwood, MOReport from mPING: Hen Egg+ (2.25 in.).
May 26, 6:02 PM CDTHAIL 11 N Webster Groves, MO
May 26, 6:03 PM CDTHAIL 22 S Crestwood, MOreport from social media.
May 26, 6:04 PM CDTTSTM WND DMGDupo, ILTwo reports of trees on houses in Dupo.
May 26, 6:04 PM CDTHAIL 1.252 Ene Affton, MO
May 26, 6:05 PM CDTTSTM WND DMG2 N Lemay, MO4 inch tree limbs down. Time estimated from radar.
May 26, 6:05 PM CDTHAIL 12 E Shrewsbury, MO
May 26, 6:05 PM CDTHAIL 13 Ene Shrewsbury, MO
May 26, 6:06 PM CDTHAIL 1.253 S Saint Louis, MO
May 26, 6:07 PM CDTHAIL 12 Ene Affton, MO
May 26, 6:07 PM CDTHAIL 14 Nne Lemay, MO
May 26, 6:07 PM CDTHAIL 1.53 Ne Lemay, MOTime estimated by radar.
May 26, 6:07 PM CDTHAIL 1.753 Ne Lemay, MO
May 26, 6:07 PM CDTHAIL 22 Nne Lemay, MOTime estimated by radar.
May 26, 6:10 PM CDTTSTM WND GST 812 Nw Barr, ILMeasured with the weather station at an aviation flight park near Millstadt.
May 26, 6:10 PM CDTHAIL 11 Se Cahokia, IL
May 26, 6:15 PM CDTHAIL 1.254 N Millstadt, ILReport from mPING: Half Dollar (1.25 in.).
May 26, 6:21 PM CDTHAIL 1.53 W Belleville, ILReport from mPING: Ping Pong Ball (1.50 in.).
May 26, 6:22 PM CDTHAIL 1.52 W Belleville, ILReport from mPING: Ping Pong Ball (1.50 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 4:01 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2024-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2024-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
394 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

227 
WFUS53 KLSX 262243
TORLSX
ILC133-163-MOC189-510-262330-
/O.NEW.KLSX.TO.W.0062.240526T2243Z-240526T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service St Louis MO
543 PM CDT Sun May 26 2024

The National Weather Service in St Louis has issued a

* Tornado Warning for...
  Northwestern Monroe County in southwestern Illinois...
  Northwestern St. Clair County in southwestern Illinois...
  St. Louis City in east central Missouri...
  South central St. Louis County in east central Missouri...

* Until 630 PM CDT.

* At 543 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Fenton, moving east at 35 mph.

  HAZARD...Tornado and tennis ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Kirkwood, Webster Groves, Crestwood, Sunset Hills, Shrewsbury, 
  Lakeshire, Oakland, Affton, Mehlville, and Lemay around 550 PM 
  CDT.
  St. Louis, Columbia, Dupo, and East Carondelet around 555 PM CDT.
  Cahokia around 600 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Cahokia Parks Airport, Belleville, Centreville, Millstadt and
Alorton.

This also includes Scott Joplin Historic Site.
 
This includes the following highways...
 Interstate 64 in Illinois near exit 9.
 Interstate 44 in Missouri near exit 277.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3842 9035 3845 9034 3845 9041 3847 9042
      3848 9042 3849 9040 3850 9040 3850 9042
      3862 9042 3866 9018 3866 9004 3838 9002
TIME...MOT...LOC 2243Z 269DEG 30KT 3852 9045 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN

$$

Jaja
4 follow-up statements
276 
WWUS53 KLSX 262254
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
554 PM CDT Sun May 26 2024

ILC133-163-MOC189-510-262330-
/O.CON.KLSX.TO.W.0062.000000T0000Z-240526T2330Z/
Monroe IL-St. Clair IL-St. Louis City MO-St. Louis MO-
554 PM CDT Sun May 26 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN MONROE...NORTHWESTERN ST. CLAIR AND SOUTH CENTRAL ST.
LOUIS COUNTIES AND ST. LOUIS CITY...

At 553 PM CDT, a confirmed tornado was located over Green Park,
moving east at 35 mph.

HAZARD...Damaging tornado and tennis ball size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  St. Louis, Cahokia, Columbia, Dupo, Mehlville, Lemay, Oakville, 
  Bella Villa, and East Carondelet around 600 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Centreville, Cahokia Parks Airport, Belleville and Alorton.

This also includes Scott Joplin Historic Site.
 
This includes the following highways...
 Interstate 64 in Illinois near exit 9.
 Interstate 44 in Missouri near exit 277.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3842 9035 3845 9034 3845 9041 3847 9042
      3848 9042 3849 9040 3850 9040 3850 9042
      3862 9042 3866 9018 3866 9004 3838 9002
TIME...MOT...LOC 2253Z 269DEG 30KT 3852 9033 

TORNADO...OBSERVED
MAX HAIL SIZE...2.50 IN

$$

Jaja
080 
WWUS53 KLSX 262304
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
604 PM CDT Sun May 26 2024

ILC133-163-MOC189-510-262330-
/O.CON.KLSX.TO.W.0062.000000T0000Z-240526T2330Z/
Monroe IL-St. Clair IL-St. Louis City MO-St. Louis MO-
604 PM CDT Sun May 26 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN MONROE...NORTHWESTERN ST. CLAIR AND SOUTH CENTRAL ST.
LOUIS COUNTIES AND ST. LOUIS CITY...

At 604 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Dupo, moving east at 35 mph.

HAZARD...Tornado and tennis ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Belleville, Cahokia, Centreville, Cahokia Parks Airport, and 
  Alorton around 610 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Millstadt.

This also includes Scott Joplin Historic Site.
 
This includes the following highways...
 Interstate 64 in Illinois near exit 9.
 Interstate 44 in Missouri near exit 277.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3842 9035 3845 9034 3845 9041 3847 9042
      3848 9042 3849 9040 3850 9040 3850 9042
      3862 9042 3866 9018 3866 9004 3838 9002
TIME...MOT...LOC 2304Z 269DEG 30KT 3852 9021 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN

$$

Jaja
541 
WWUS53 KLSX 262313
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
613 PM CDT Sun May 26 2024

MOC189-262323-
/O.CAN.KLSX.TO.W.0062.000000T0000Z-240526T2330Z/
St. Louis MO-
613 PM CDT Sun May 26 2024

...THE TORNADO WARNING FOR SOUTH CENTRAL ST. LOUIS COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning hasmoved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Illinois...and east central Missouri.

&&

LAT...LON 3840 9021 3853 9026 3853 9027 3855 9027
      3858 9031 3858 9032 3860 9032 3864 9030
      3866 9018 3866 9004 3838 9002
TIME...MOT...LOC 2313Z 269DEG 30KT 3852 9011 

$$

ILC133-163-MOC510-262330-
/O.CON.KLSX.TO.W.0062.000000T0000Z-240526T2330Z/
Monroe IL-St. Clair IL-St. Louis City MO-
613 PM CDT Sun May 26 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTH
CENTRAL MONROE...AND NORTHWESTERN ST. CLAIR COUNTIES AND ST. LOUIS
CITY...

At 613 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Centreville, moving east at 35 mph.

HAZARD...Tornado and tennis ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Belleville around 620 PM CDT.

This also includes Scott Joplin Historic Site.
 
This includes Interstate 64 in Illinois near exit 9.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3840 9021 3853 9026 3853 9027 3855 9027
      3858 9031 3858 9032 3860 9032 3864 9030
      3866 9018 3866 9004 3838 9002
TIME...MOT...LOC 2313Z 269DEG 30KT 3852 9011 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN

$$

Jaja
634 
WWUS53 KLSX 262317
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
617 PM CDT Sun May 26 2024

ILC133-MOC510-262327-
/O.CAN.KLSX.TO.W.0062.000000T0000Z-240526T2330Z/
Monroe IL-St. Louis City MO-
617 PM CDT Sun May 26 2024

...THE TORNADO WARNING FOR NORTH CENTRAL MONROE  AND ST. LOUIS CITY
IS CANCELLED...

The tornadic thunderstorm which prompted the warning hasmoved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Illinois...and east central Missouri.

&&

LAT...LON 3839 9012 3841 9014 3842 9014 3855 9023
      3858 9022 3859 9019 3863 9018 3866 9018
      3866 9004 3838 9002
TIME...MOT...LOC 2317Z 269DEG 30KT 3852 9006 

$$

ILC163-262330-
/O.CON.KLSX.TO.W.0062.000000T0000Z-240526T2330Z/
St. Clair IL-
617 PM CDT Sun May 26 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN ST. CLAIR COUNTY...

At 617 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Belleville, moving east at 35 mph.

HAZARD...Tornado and tennis ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Belleville around 620 PM CDT.

This includes Interstate 64 in Illinois near exit 9.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3839 9012 3841 9014 3842 9014 3855 9023
      3858 9022 3859 9019 3863 9018 3866 9018
      3866 9004 3838 9002
TIME...MOT...LOC 2317Z 269DEG 30KT 3852 9006 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN

$$

Jaja

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at May 26, 3:21 PM CDT, 2 hours 22 minutes earlier. Its key messages:

  • -Significant severe thunderstorms are likely through this evening, along and south of I-70. The main threats are very large hail (2"+), damaging winds (70-80+ mph), and strong tornadoes (EF2 or higher). -Locally heavy rainfall, up to 2-5 inches, is possible with this round of storms. -Dry and mild weather expected through the work week with temperatures near normal.
Area forecast discussion, May 26, 3:21 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
321 PM CDT Sun May 26 2024

.KEY MESSAGES...

-Significant severe thunderstorms are likely through this evening,
along and south of I-70. The main threats are very large hail (2"+),
damaging winds (70-80+ mph), and strong tornadoes (EF2 or higher).

-Locally heavy rainfall, up to 2-5 inches, is possible with this
round of storms.

-Dry and mild weather expected through the work week with
 temperatures near normal.

&&

.SHORT TERM...  (Through Late Monday Night)
Issued at 316 PM CDT Sun May 26 2024

Latest visible satellite and radar imagery indicates that a cu
field is developing between I-70 and I-44, as well as scattered
storms as of 20z. In the meantime, strong heating is occurring in
this area with steep LR (8-8.5C/km), MU CAPEs 2000-3000 J/kg, as
well as decent deep layer shear (50-60kts). So thunderstorms will
continue to develop in this area within the strongly sheared
environment. Supercells will be the dominant convective mode then
transition to a more linear structure as the activity exits the
forecast area later this evening. There is a risk for all severe
hazards including very large hail (2"+), damaging winds (70-80+
mph) and strong tornadoes (EF2 or higher), especially along and
south of I-70.

Otherwise, there is still the possibility of locally heavy rainfall
as the storms move through. With west-east shear parallel to the
outflow boundary, could see training storms through this evening.
The latest HREF probability matched mean indicates the potential for
rainfall up to 2" over a 3 hour period. Areas that have already seen
modest rainfall in the past two days will be at higher risk for
flash flooding. So the Flood Watch remains in effect until 06z
Monday.

Surface ridge will build in behind the cold front late tonight with
dry and pleasant weather returning on Monday. Lows tonight will be
in the mid 50s to low 60s. In the meantime, a secondary shortwave
will rotate around the system and sink southeast through the
forecast area during the day on Monday. Will see increasing cu
field, but the best chances for showers will be just north of the
forecast area. Highs will be in the upper 70s to mid 80s.

Byrd
&&

.LONG TERM...  (Tuesday through Next Sunday)
Issued at 316 PM CDT Sun May 26 2024

Upper level ridge will build over the western CONUS while
troughing lingers over the eastern half. Therefore the forecast
area will be in northwest flow aloft with temperatures a bit below
normal through the end of the work week. Otherwise, the pattern
begins to change late in the work week with chances of rain
returning by next weekend.

Byrd
&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1234 PM CDT Sun May 26 2024

Morning activity now well east of TAF sites. Still expect another
round of showers and storms will develop, mainly along and south
of I-70. So kept KUIN dry and VFR. Otherwise, for TAF sites along
I-70 have vicinity thunderstorm mention. For KCOU and KJEF it
will be between 18z Sunday and 01z Monday, then for St. Louis
metro area TAFs between 21z Sunday and 03z Monday, tapering off
once cold front moves through region.

As for the winds, gusty south to southwest winds will veer to the
northwest behind the cold front and diminish.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 1 AM CDT Monday for Audrain MO-Boone MO-
     Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
     Montgomery MO-Osage MO-Pike MO-Reynolds MO-Saint Charles MO-
     Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
     Genevieve MO-Warren MO-Washington MO.

IL...Flood Watch until 1 AM CDT Monday for Bond IL-Calhoun IL-Clinton
     IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
     Marion IL-Monroe IL-Montgomery IL-Randolph IL-Saint Clair
     IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, May 26, 4:19 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
419 PM CDT Sun May 26 2024

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-272130-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
419 PM CDT Sun May 26 2024

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are expected through this evening with significant
severe storms possible. Damaging winds up to 80 mph, large hail up to
two inches in diameter, strong tornadoes, and flash flooding are the
primary hazards.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance of thunderstorms Friday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed. Spotters are encouraged to
report any severe weather, if observed, to the National Weather
Service.

Byrd

In the hours before

Local storm report, May 26, 5:27 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
527 PM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     Tstm Wnd Dmg     4 NNE Pacific           38.53N 90.73W
05/26/2024                   St. Louis          MO   Trained Spotter

            Tree snapped. Estimated 70 mph.

&&

AE
Local storm report, May 26, 5:28 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
528 PM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     Tstm Wnd Dmg     1 E Pacific             38.48N 90.74W
05/26/2024                   Franklin           MO   Public

            large branches down in yard.

&&

MMG
Local storm report, May 26, 5:29 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
529 PM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     Tstm Wnd Dmg     Gray Summit             38.49N 90.82W
05/26/2024                   Franklin           MO   Law Enforcement

            Multiple trees down.

&&

PW
Local storm report, May 26, 5:34 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
534 PM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     Hail             1 ENE Eureka            38.51N 90.63W
05/26/2024  E1.00 Inch       St. Louis          MO   Trained Spotter

&&

AE
Local storm report, May 26, 5:35 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
535 PM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     Hail             Eureka                  38.50N 90.64W
05/26/2024  E1.00 Inch       St. Louis          MO   Public

&&

MMG
Local storm report, May 26, 5:36 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
536 PM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     Hail             2 W Eureka              38.50N 90.67W
05/26/2024  M1.75 Inch       St. Louis          MO   Trained Spotter

&&

PW

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:31 AM CDTSevere Thunderstorm WarningLSXMoniteau29 min
May 26, 12:57 AM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau33 min
May 26, 5:37 AM CDTSevere Thunderstorm WarningLSXReynolds38 min
May 26, 5:59 AM CDTSevere Thunderstorm WarningLSXIron46 min
May 26, 6:15 AM CDTSevere Thunderstorm WarningLSXMadison, Saint Francois45 min
May 26, 6:40 AM CDTAreal Flood AdvisoryLSXBoone, Callaway3 hr
May 26, 11:50 AM CDTRiver Flood WarningLSXPerry, Sainte Genevieve4 days
May 26, 3:17 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau43 min
May 26, 3:30 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Montgomery, Osage, Warren45 min
May 26, 3:45 PM CDTSevere Thunderstorm WarningLSXCallaway, Gasconade, Montgomery, Osage45 min
May 26, 3:46 PM CDTRiver Flood WarningLSXReynolds65 hr
May 26, 4:06 PM CDTSevere Thunderstorm WarningLSXCole, Osage39 min
May 26, 4:09 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXFranklin, Gasconade, Warren51 min
May 26, 4:14 PM CDTAreal Flood AdvisoryLSXCole, Osage3 hr
May 26, 4:37 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis38 min
May 26, 4:39 PM CDTSevere Thunderstorm WarningLSXGasconade, Osage51 min
May 26, 4:47 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis, Warren43 min
May 26, 4:58 PM CDTSevere Thunderstorm WarningLSXFranklin, Warren35 min
May 26, 5:01 PM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis3 hr
May 26, 5:05 PM CDTAreal Flood AdvisoryLSXFranklin, Gasconade, Montgomery, Saint Charles, Warren3 hr
May 26, 5:09 PM CDTTornado WarningLSXFranklin, Jefferson, Saint Louis51 min
May 26, 5:11 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXSaint Charles, Saint Louis, City of Saint Louis38 min
May 26, 5:27 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXSaint Charles, Saint Louis35 min
May 26, 5:48 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis15 min
May 26, 5:49 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Jefferson, Washington41 min
May 26, 6:06 PM CDTSevere Thunderstorm WarningLSXCrawford39 min
May 26, 6:09 PM CDTTornado WarningLSXReynolds51 min
May 26, 6:14 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois46 min
May 26, 6:16 PM CDTSevere Thunderstorm WarningLSXIron, Washington44 min
May 26, 6:26 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve49 min
May 26, 6:30 PM CDTAreal Flood AdvisoryLSXCity of Saint Louis3 hr
May 26, 6:44 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXIron, Sainte Genevieve, Saint Francois, Washington46 min
May 26, 6:46 PM CDTTornado WarningLSXReynolds27 min
May 26, 6:51 PM CDTTornado WarningLSXIron, Madison, Reynolds39 min
May 26, 4:45 PM CDTSevere Thunderstorm WarningLSXCalhoun, Greene, Jersey45 min
May 26, 5:03 PM CDTSevere Thunderstorm WarningLSXMacoupin, Montgomery42 min
May 26, 5:29 PM CDTSevere Thunderstorm WarningLSXMadison61 min
May 26, 6:09 PM CDTTornado WarningLSXSaint Clair51 min
May 26, 6:16 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Madison59 min
May 26, 6:34 PM CDTAreal Flood AdvisoryLSXMadison3 hr
May 26, 6:38 PM CDTTornado WarningLSXClinton, Randolph, Saint Clair, Washington67 min

Nearby

Tornado Warnings in Missouri, 2024Tornado Warnings in Illinois, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.